Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS Tucson, AZ

October 12, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Oct 12, 2025, 6:29 PM MST for Pima County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2025, 6:29 PM MST (01:29 UTC)
Expired
Oct 12, 2025, 9:00 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 33 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 6:43 PM MSTFLASH FLOOD5 Ese Tucson, AZSwift water rescue along Atterbury Wash and East Escalante Rd. Car was submerged and two people were rescued with no injuries.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

466 
WGUS55 KTWC 130129
FFWTWC
AZC019-130400-
/O.NEW.KTWC.FF.W.0068.251013T0129Z-251013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
629 PM MST Sun Oct 12 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  East Central Pima County in southeastern Arizona...

* Until 900 PM MST.

* At 629 PM MST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 2 inches of rain have fallen. Additional rainfall amounts up 
  to 0.5 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly. Over the last 3 hours 
  multiple rain gauges have recored 1 to 1.5 inches of rain.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Tucson, Davis-Monthan Air Force Base, Tanque Verde, Saguaro 
  National Park East and Rita Ranch.

This includes Interstate 10 near mile marker 269.

This includes the following Flash Flood Prone Locations...
Harrison Rd at Pantano Wash, Old Spanish Trl at Rincon Creek, 
Escalante Rd at Atterbury Wash and Freeman Rd between Broadway and 
Old Spanish Trail.

This includes the following streams and drainages...
  Santa Cruz River, Tanque Verde Wash, Chico, Arroyo, Rincon Creek 
  and Pantano Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3210 11083 3215 11067 3221 11067 3224 11072
      3222 11081 3217 11090 3212 11087

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AWH
2 follow-up statements
205 
WGUS75 KTWC 130303
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
803 PM MST Sun Oct 12 2025

AZC019-130400-
/O.CON.KTWC.FF.W.0068.000000T0000Z-251013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
803 PM MST Sun Oct 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING 
FOR EAST CENTRAL PIMA COUNTY...

At 803 PM MST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 1 
and 2 inches of rain have fallen. Flash flooding is ongoing. Over 
the last 3 hours multiple rain gauges have recored 1 to 2.0 inches 
of rain. Multiple swift water rescues have occurred along the Alamo 
Wash and the Atterbury Wash.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Tucson, Davis-Monthan Air Force Base, Tanque Verde, Saguaro 
  National Park East and Rita Ranch.

This includes Interstate 10 near mile marker 269.

This includes the following Flash Flood Prone Locations...
Harrison Rd at Pantano Wash, Old Spanish Trl at Rincon Creek, 
Escalante Rd at Atterbury Wash and Freeman Rd between Broadway and 
Old Spanish Trail.

This includes the following streams and drainages...
  Santa Cruz River, Tanque Verde Wash, Chico, Arroyo, Rincon Creek 
  and Pantano Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3210 11083 3215 11067 3221 11067 3224 11072
      3222 11081 3217 11090 3212 11087

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AWH
600 
WGUS75 KTWC 130353
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
853 PM MST Sun Oct 12 2025

AZC019-130403-
/O.EXP.KTWC.FF.W.0068.000000T0000Z-251013T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
853 PM MST Sun Oct 12 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR EAST 
CENTRAL PIMA COUNTY...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 500 PM MST Monday for a 
portion of Southeast Arizona.

&&

LAT...LON 3210 11083 3215 11067 3221 11067 3224 11072
      3222 11081 3217 11090 3212 11087

$$

AWH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 10:13 AM MST, 8 hours 16 minutes earlier.

Area forecast discussion, Oct 12, 10:13 AM MST, 8 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1013 AM MST Sun Oct 12 2025

.SYNOPSIS...Deep tropical moisture will remain over the area into
Monday, along with widespread shower and thunderstorm chances. This
prolonged period of rain along with scattered stronger thunderstorms
will result in the continued potential for flooding and a Flood
Watch remains in effect through Monday afternoon. Rain chances
diminish on Tuesday and dry conditions are expected areawide the
second half of the week. High temperatures will be below normal this
week.

&&

.DISCUSSION...Overall, not much change in the forecast versus 24
hours ago. A trough continues to develop and will dig southward
along the west coast, with a ridge of high pressure extending from
eastern Texas northeast into the Great Lakes region. Moisture from
remnant Raymond continues to push north/northeast through Sonora,
Mexico.

Deep tropical moisture will continue across the forecast area
through Monday, with values of 200-300 percent of normal and daily
record PWAT's. This moisture will interact with the trough as it
continues to dig south along the west coast, resulting in favorable
dynamics and upper level support for widespread shower activity and
embedded thunderstorms. A Flood Watch remains in effect for most of
southeast Arizona through 5 pm MST Monday. Refer to the PHXFFATWC
product for more information on the Flood Watch and to the HYDROLOGY
section below for hydro concerns.

The CAMs point to widespread showers and embedded thunderstorms
across eastern Santa Cruz, Cochise and southern Graham counties as
the thicker cloud shield from Raymond remnants pushes northeast
across those areas today. For locations west/northwest of this area,
scattered to numerous showers and thunderstorms are expected to
develop from the late morning through the evening hours tonight.
CAM's show the current line of showers/thunderstorms stretching from
southeast of Yuma, to Gila Bend through Phoenix will continue to
shift slowly southeast and strengthen across our forecast area this
afternoon and tonight. The latest satellite/radar trends support
this scenario, especially given the dynamics/upper level support
that will come into play later today with the approaching trough.
Additional showers and thunderstorms will develop between these two
aforementioned areas with less cloud cover and more than sufficient
instability.

Thunderstorms today, especially west of the Raymond cloud shield,
will have the potential to produce high rainfall rates and have a
higher flash flood potential than those underneath the cloud shield.
WPC has the entire western half of our forecast area highlighted in
a Slight Risk of excessive rainfall today, as well as Santa Cruz and
the southern half of Cochise counties. SPC also has the western two-
thirds of the forecast area (generally west of a Safford, to Benson
to Sierra Vista line) in a Marginal Risk for severe weather, with
hail and gusty winds being the main threats. All things point to an
active day today, with a repeat tomorrow for central and eastern
portions of the forecast area.

Drier conditions then start to return to the forecast area Tuesday
as the trough axis begins to shift east and drier air moves in from
the west/southwest. There will still be a slight chance of showers
and thunderstorms across Graham and Greenlee counties Tuesday, with
dry conditions areawide on Wednesday through next weekend. High
temperatures will be 4-8 degrees below normal through the end of the
work week as the trough axis shifts east across the western United
States.

&&

.AVIATION...Valid through 14/00Z.
Generally BKN-OVC clouds at 5K-8K ft AGL thru the valid period along
with SCT-NMRS -SHRA and ISOLD-SCT -TSRA. Gusts up to 30 kts and GR
with the stronger TSRA. MVFR conditions possible near -SHRA/-TSRA
due to lower VSBYS and CIGS. Outside of -TSRA, SFC wind SELY/SLY at
8-13 kts and occasional gusts to 20-25 kts. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Scattered to numerous showers and isolated to
scattered thunderstorms are expected through Monday. Drier
conditions start to move in on Tuesday with dry conditions area wide
Wednesday into next weekend. Minimum RH values will be at least 35+
percent in the valley's through Tuesday, with higher values in the
mountains. Min RH values lower into the 18-25 percent range in the
valleys the second half of the week. 20-foot sustained wind speeds
will be 15 mph or less this week, with occasional gusts to 20-25
mph. High temperatures will be below normal into this weekend.

&&

.HYDROLOGY...Runoff from the expected rainfall through Monday
will bring rises to the main stem rivers/creeks across southeast
Arizona, with some of them potentially rising 3 to 8 feet. The main
areas of concern will be the San Pedro River, Nogales Wash and the
Santa Cruz River. The latest river forecasts from the CBRFC keep all
of our major rivers below bankfull stages. A few thunderstorms may
also produce areas of flash flooding today and Monday. Normally dry
washes and low water crossings will have water flowing through them.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday afternoon for AZZ501>509-511>515.

&&

Zell

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 5:53 PM MSTAreal Flood AdvisoryTWCPima36 min
Oct 12, 6:36 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Oct 13, 1:49 AM MSTAreal Flood WarningTWCPima12 hr
Oct 13, 11:39 AM MSTSevere Thunderstorm WarningTWCPinal51 min
Oct 13, 11:45 AM MSTAreal Flood AdvisoryTWCPinal2 hr
Oct 13, 11:58 AM MSTFlash Flood Warning Considerable damage threatTWCPinal3 hr
Oct 13, 12:09 PM MSTAreal Flood AdvisoryTWCPima3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.